Alert archive / Alabama / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 168, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Nov 11, 2002, 4:05 AM CST. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2002, 4:05 AM CST (10:05 UTC)
- Expired
- Nov 11, 2002, 4:30 AM CST
- In force
- 25 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 11, 3:47 AM CST, 18 minutes earlier.
Area forecast discussion, Nov 11, 3:47 AM CST, 18 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO WATCH/WARNING SUMMARY NATIONAL WEATHER SERVICE MOBILE AL 315 AM CST MON NOV 11 2002 FOR THE CURRENT PACKAGE...SHORT TERM DOMINATED BY POTENT SHORTWAVE SWINGING OVER THE LOWER MISSISSIPPI RIVER VALLEY FROM THE PLAINS STATES. LINE OF PRECIP ON-GOING OVER WESTERN SECTIONS OF FA AS I WRITE...BUT IS TAKING ON A SPLIT STRUCTURE...WITH ONE PART RIDING THE INSTABILITY ALONG THE NORTHERN GULF COAST...AND NORTHERN PART GETTING HELPED ALONG BY 850MB JET. LITTLE PRECIP NOTED BEHIND THIS LINE...THOUGH. ETA/GFS/NGM SWING SHORTWAVE SLOWLY UNDER BASE OF MEAN UPPER TROUGH...WITH FRONT SLOW TO PUSH THROUGH THE FA. AM GOING WITH FRONT PUSHING TO ALONG OUR COASTAL WATERS BY 12Z/TUESDAY (24HR TOTAL TIME OF PASSAGE). SLOW MOVING FRONT WILL PROVIDE A NICE FOCUS FOR PRECIP DEVELOPMENT INTO TUESDAY...SO LIKELY OR HIGHER POPS WILL DOMINATE MOST OF THE FA INTO TONIGHT...THEN WILL TAPER OFF FROM THE NORTHWEST AS FRONT PUSHES SOUTHEAST. BEHIND FRONT...STRONG HIGH PRESSURE WILL KEEP NORTHERLY WINDS INTO MID WEEK...WITH A SHIFT TO WESTERLY...BUT IN THE EXTENDED...ANOTHER SYSTEM LATE IN THE WORK WEEK WILL PUSH A WEAK FRONT THROUGH THE FA LATER SATURDAY. AM GOING WITH A VARYING BLEND OF MAV/ETA PHYSICAL FOR TEMPS...WITH POPS FOLLOWING THE FRONT. MARINE...SLOW PASSAGE OF UPPER SYSTEM WILL MEAN ONSHORE FLOW WILL CONTINUE INTO TUESDAY...WITH STRONG OFFSHORE FLOW DEVELOPING LATER TUESDAY INTO WEDNESDAY. FIRE...BREEZY TO WINDY. HIGH DISPERSION INDICES...BUT RAINFALL WILL HELP MITIGATE PRELIMINARY NUMBERS... MOB 078/059 064/042 064 8+720 PNS 078/062 066/046 065 99830 DTS 079/064 067/049 066 79940 GZH 076/057 060/039 061 8+830 2RO 073/051 059/038 061 79510 61A 075/055 060/040 061 6+930 .MOB... AL...SMALL CRAFT ADVISORY TODAY GMZ650-670. FL...SMALL CRAFT ADVISORY TODAY GMZ655-675. MS...NONE. 16/MILLER
Hazardous weather outlook, Nov 10, 10:45 PM CST, 5 hours 20 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-110800- HAZARDOUS WEATHER OUTLOOK...UPDATED FOR RIP CURRENT THREAT NATIONAL WEATHER SERVICE MOBILE AL 1045 PM CST SUN NOV 10 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE. ...A SLIGHT TO MODERATE RISK FOR SEVERE THUNDERSTORM DEVELOPMENT CONTINUES THROUGH TONIGHT... ...A HIGH THREAT FOR DANGEROUS RIP CURRENTS CONTINUES ALONG AREA BEACHES THROUGH TONIGHT... .REST OF TONIGHT... A SLIGHT TO MODERATE RISK FOR SEVERE THUNDERSTORMS CONTINUES ACROSS SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH TONIGHT. A LARGE COMPLEX OF STRONG TO SEVERE THUNDERSTORMS OCCURRING OVER SOUTHERN AND CENTRAL PARTS OF MISSISSIPPI THIS EVENING CONTINUES TO SHIFT EASTWARD AT AROUND 20 MPH. AS A RESULT SCATTERED TO NUMEROUS THUNDERSTORMS WILL BECOME BETTERED DEVELOPED OVER SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND NORTHWEST FLORIDA THROUGH TONIGHT. STRONG VEERING WINDS AND HIGH MOISTURE CONTENT IN THE LOWER LEVELS OF THE ATMOSPHERE COMBINED WITH A STRONG UPPER LEVEL JET PASSING OVER MUCH OF THE LOWER MISSISSIPPI RIVER VALLEY AND CENTRAL GULF COAST STATES WILL HELP GIVE WAY TO DAMAGING WINDS...LARGE HAIL...AND POSSIBLE TORNADOES. THIS SEVERE WEATHER THREAT IS EXPECTED TO CONTINUE THROUGH ABOUT SUNRISE MONDAY MORNING THEN DIMINISH SLOWLY THROUGH MIDDAY. IN ADDITION TO THE SEVERE WEATHER THREAT...STRONG SOUTHERLY WINDS WILL CONTINUE TO GIVE WAY TO DANGEROUS RIP CURRENTS ALONG AREA BEACHES. BEACHGOERS SHOULD HEED WARNINGS FROM LOCAL OFFICIALS REGARDING THE RIP CURRENT POTENTIAL. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...STORM SPOTTERS AND HAM RADIO OPERATORS IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE REQUIRED FOR THE REMAINDER OF TONIGHT. .
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 12:47 AM CST | Severe Thunderstorm Warning | MOB | 43 min | |
| Nov 11, 1:32 AM CST | Severe Thunderstorm Warning | MOB | 43 min | |
| Nov 11, 1:58 AM CST | Severe Thunderstorm Warning | MOB | 47 min | |
| Nov 11, 2:08 AM CST | Severe Thunderstorm Warning | MOB | 37 min | |
| Nov 11, 2:53 AM CST | Severe Thunderstorm Warning | MOB | 22 min | |
| Nov 11, 3:32 AM CST | Severe Thunderstorm Warning | MOB | 13 min | |
| Nov 11, 3:40 AM CST | Severe Thunderstorm Warning | MOB | 35 min | |
| Nov 11, 8:57 AM CST | Special Marine Warning | MOB | 63 min | |
| Nov 11, 8:57 AM CST | Special Marine Warning | MOB | 63 min | |
| Nov 11, 10:11 AM CST | Severe Thunderstorm Warning | MOB | 34 min | |
| Nov 11, 10:35 AM CST | Severe Thunderstorm Warning | MOB | 25 min | |
| Nov 11, 4:45 PM CST | Special Marine Warning | MOB | 60 min | |
| Nov 11, 5:25 PM CST | Severe Thunderstorm Warning | MOB | 35 min | |
| Nov 11, 5:29 PM CST | Special Marine Warning | MOB | 31 min | |
| Nov 11, 5:09 PM CST | Tornado Warning | MOB | Stone | 38 days |
| Nov 11, 5:54 PM CST | Tornado Warning | MOB | Perry | 38 days |
| Nov 11, 5:58 PM CST | Tornado Warning | MOB | Perry | 38 days |
Nearby
Severe Thunderstorm Warnings in Alabama, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.